• Menstrual cycle

    Asked by coco48 on Saturday, May 25, 2013

    Menstrual cycle

    Concerned. ... my menstrual is changing, longer than usual, and bad cramps...is this uncommon, can I expect changes like these and more?!

    7 Answers from the Community

    7 answers
    • Tallgrass69's Avatar

      My first time around with chemo shut my cycle down. Then I was put on hormone tx (er+pr+)I would get my cycle sometimes and was told I shouldn't have a cycle while on the meds. So all of my treatment effected my cycle. Nothing was common or uncommon.

      over 3 years ago
    • StrongSteph's Avatar

      Chemo totally messed with my cycle. I go months with no period, then have it again. Chemotherapy messes up with our cycles. I always recommend telling your doctor about things like this, I don't know the answer, but I think it's regular to have our cycles messed with from stupid cancer!

      over 3 years ago
    • coco48's Avatar

      Thank you both...sometimes I feel like, this would just happen to me...lol

      over 3 years ago
    • AlizaMLS's Avatar

      Dear coco48,

      Hi, I'm Aliza, a BC patient and the site's unofficial resident Medical Librarian. Med Librarians usually answer non medical questions (answering medical ones is frowned upon - it's considered practicing medicine sans license which is illegal, so we generally try to avoid that...;)), but I'm permitted to answer questions from my own experience and those of friends and family who've had Cancer, so...

      You can definitely expect changes in your menstrual cycle-from chemo from any adjuvant or hormonal therapy (tamoxifen?) that might follow. Just when my periods had stopped (I didn't have chemo a I was exempted by Oncotype genetic testing), the Tamoxifen began to make me feel all hormonal and teary, and it also affected the vaginal tissues (dryness). (I'm scheduled to see the gynecologic oncologist at my treating hospital who's going to review some options with me [including testosterone cream {believe it or not they use this to plump up those tissues-if you have questions, please email me offsite, it can get a bit more personal than this, and while I'm not embarrassed, neither do I want a wide audience on this account...;)

      Hormones are funny things. My periods had stopped briefly about 3 years ago. Then my dad died and they began with such a vengeance every month, that my ob/gyn essentially did a d&c in her office sans anesthesia. F-U-N!! Then they became much lighter. Then a year and a half my mom died, and the same thing happened (I wondered what cosmic message the universe was telling me...;)) and the doc did the same. Still I was ok. It's strange what your body will do on it's own, much less from interventions such as chemo and medications.

      If I can be of help to you, please don't hesitate to contact me. You can message me offsite by clicking on my name underneath my photo. Btw, Med Librarians offer referrals to doctors, hospitals, institutions, agencies, books, websites, media, etc. as well as research when requested or required. This is why I went on in my professional capacity as opposed to being just another patient-I felt I could sometimes do a bit more for folks.

      Warm wishes,

      over 3 years ago
    • glam's Avatar

      I haven't had any menstrual cycle since the first round of chemo which was more than 08 months ago.........my doctor had adviced me before starting chemo about the side effects on menstrual cycles and possible infertility......in my case additional changes were dryness and mucositis...........

      over 3 years ago
    • gwendolyn's Avatar

      My cycle shut down after my first dose of chemo (10 months ago.) Both my oncologist and gynecologist recently told me not to be surprised if it starts up again and not to be surprised if it doesn't. (I'm 47 now.) It seems anything is possible with hormones. Still, I would report everything you're experiencing to your doctor(s) to see if they think it's something to be concerned about.

      over 3 years ago
    • debco148's Avatar

      This sounds like the peri menopausal symptoms lots of women have. If you are not nearing age of menopause, then probably the chemo brought this on. Also, Tamoxifen can mess with periods. Although you can have them while taking, as per my onc. I would go to a gyn and have things just checked out, but could be just the start of menopause, my friend!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.